Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 289, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 9, 2011, 9:03 PM EDT for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 9:03 PM EDT (01:03 UTC)
- Expired
- Aug 9, 2011, 9:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
020
WUUS53 KIND 100103
SVRIND
INC005-031-079-100145-
/O.NEW.KIND.SV.W.0289.110810T0103Z-110810T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
903 PM EDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
NORTH CENTRAL JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 945 PM EDT
* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF COLUMBUS...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWBERN AND HARTSVILLE AROUND 915 PM EDT...
GRAMMER AROUND 925 PM EDT...
LETTS AROUND 935 PM EDT...
WESTPORT AND SCIPIO AROUND 940 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3907 8571 3929 8587 3935 8575 3935 8573
3919 8544
TIME...MOT...LOC 0103Z 313DEG 18KT 3928 8578
WIND...HAIL 60MPH 1.00IN
$$
77/TDUD3 follow-up statements
726
WWUS53 KIND 100119
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 PM EDT TUE AUG 9 2011
INC005-031-079-100145-
/O.CON.KIND.SV.W.0289.000000T0000Z-110810T0145Z/
BARTHOLOMEW-DECATUR-JENNINGS-
919 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DECATUR...NORTHEASTERN BARTHOLOMEW AND NORTHWESTERN JENNINGS COUNTIES
UNTIL 945 PM EDT...
AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
SOUTHWEST OF GREENSBURG...OR 13 MILES EAST OF COLUMBUS...MOVING
SOUTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTPORT AROUND 925 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3907 8571 3929 8587 3935 8575 3935 8573
3919 8544
TIME...MOT...LOC 0120Z 309DEG 34KT 3919 8562
WIND...HAIL 60MPH 1.00IN
$$
77/TDUD860
WWUS53 KIND 100132
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
932 PM EDT TUE AUG 9 2011
INC005-100142-
/O.CAN.KIND.SV.W.0289.000000T0000Z-110810T0145Z/
BARTHOLOMEW-
932 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTHOLOMEW
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3907 8571 3913 8571 3913 8569 3919 8569
3921 8566 3919 8544
TIME...MOT...LOC 0132Z 308DEG 32KT 3913 8558
$$
INC031-079-100145-
/O.CON.KIND.SV.W.0289.000000T0000Z-110810T0145Z/
DECATUR-JENNINGS-
932 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DECATUR AND NORTHWESTERN JENNINGS COUNTIES UNTIL 945 PM EDT...
AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTH OF NORTH VERNON...OR 17 MILES EAST OF COLUMBUS...MOVING
SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN JENNINGS AND SOUTHWESTERN DECATUR COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3907 8571 3913 8571 3913 8569 3919 8569
3921 8566 3919 8544
TIME...MOT...LOC 0132Z 308DEG 32KT 3913 8558
WIND...HAIL 60MPH 1.00IN
$$
77/TDUD860
WWUS53 KIND 100140
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 PM EDT TUE AUG 9 2011
INC031-079-100150-
/O.EXP.KIND.SV.W.0289.000000T0000Z-110810T0145Z/
DECATUR-JENNINGS-
940 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DECATUR AND
NORTHWESTERN JENNINGS COUNTIES WILL EXPIRE AT 945 PM EDT/845 PM
CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3907 8571 3913 8571 3913 8569 3919 8569
3921 8566 3919 8544
TIME...MOT...LOC 0140Z 308DEG 32KT 3908 8551
$$
77/TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:55 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 9, 6:55 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 PM EDT TUE AUG 9 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A COLD FRONT CURRENTLY JUST TO OUR NORTHWEST WILL PASS THROUGH THE AREA OVERNIGHT. THIS WILL BRING ONE LAST CHANCE OF THUNDERSTORMS TO THE AREA LATE THIS AFTERNOON AND THIS EVENING...BEFORE DRY WEATHER RESUMES THROUGH LATE IN THE WEEK AS HIGH PRESSURE BUILDS INTO THE AREA. ANOTHER UPPER DISTURBANCE AND ASSOCIATED SURFACE BOUNDARY WILL PUSH THROUGH THE AREA DURING THE FIRST PART OF THE WEEKEND...FOLLOWED BY ANOTHER BROAD AREA OF HIGH PRESSURE EARLY NEXT WEEK. TEMPERATURES WILL GENERALLY BE AT OR BELOW CLIMATOLOGY THROUGH THE REMAINDER OF THE 7 DAY FORECAST PERIOD IN NORTHWEST FLOW ALOFT. && .NEAR TERM /TONIGHT/... FOCUS IS ON THUNDERSTORM CHANCES. GUIDANCE IS SIMILAR AND A BLEND WILL SUFFICE. COLD FRONT IS JUST AT OUR NORTHWEST CORNER AT THE MOMENT...AND THIS WILL SWEEP THROUGH THE AREA THIS EVENING AND OVERNIGHT. VISIBLE SATELLITE INDICATES AN AXIS OF CUMULUS DEVELOPMENT ALONG THE BOUNDARY...AND EXPECT THAT A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP TO THE SOUTHWEST FROM NORTHERN INDIANA LATE THIS AFTERNOON AND PUSH SOUTH/SOUTHEAST THIS EVENING. WILL CARRY SLIGHT CHANCE/CHANCE POPS FOR THE FIRST FEW HOURS OF THE TONIGHT PERIOD ACROSS THE CENTRAL AND SOUTHEAST...BUT EXPECT MOST OF THE NIGHT WILL BE DRY AS INSTABILITY WANES AND CONVECTION DIES OFF EARLY IN THE NIGHT. ON TEMPS...MAV LOOKS GOOD GIVEN UPSTREAM TEMPS LAST NIGHT AND ANTICIPATED 850 TEMPS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... FOCUS IS ON TEMPS. GUIDANCE REMAINS SIMILAR AND A BLEND IS SUFFICIENT. HIGH PRESSURE AT THE SURFACE WILL CHARACTERIZE THE REMAINDER OF THE SHORT TERM...THUS DRY WEATHER ANTICIPATED. MAY BE AMPLE STRATOCUMULUS DEVELOPMENT TOMORROW UNDER CYCLONIC FLOW...BEYOND THIS JUST SOME MID AND HIGH CLOUDS OCCASIONALLY. ON TEMPS...GUIDANCE APPEARS TO CONTINUE A BIT OF A COOL BIAS...WHICH IS TO BE EXPECTED GIVEN THE DRY GROUND. HAVE BUMPED MAXES AND MINS UP A BIT EACH PERIOD. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE EARLY PART OF THE EXTENDED FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS AS AN UPPER LOW AND COLD FRONT PUSH THROUGH THE AREA. BROAD HIGH PRESSURE AT THE SURFACE AND NORTHWEST FLOW ALOFT WILL CHARACTERIZE THE REMAINDER OF THE EXTENDED...WITH TEMPERATURES NEAR TO JUST BELOW CLIMATOLOGY UNTIL LATE IN THE LONG TERM...AND QUIET CONDITIONS. && .AVIATION /DISCUSSION FOR 100000Z TAF ISSUANCE/... THUNDERSTORM CLUSTER SHOULD MOVE ACROSS KIND BETWEEN 23-24Z AND THEN WE MAY ONLY HAVE SOME LINGERING RAIN SHOWERS UNTIL 01Z. WILL START OFF THE TAF PERIOD WITH VFR FOR ALL SITES...EXCEPT FOR BMG WHERE THUNDERSTORMS HAVE YET TO MOVE THROUGH. ALSO MAY TEMPO IN SOME MFVR -SHRA FOR KIND FOR THE FIRST HOUR. EXPECT ONLY ISOLATED ACTIVITY BEHIND THIS AS ENVIRONMENT SHOULD BE WORKED OVER AND THEN THE FRONT WILL SLIP ACROSS THE REST OF THE AREA THROUGH THIS EVENING. (CURRENTLY JUST APPROACHING KLAF.) STORM THREAT DIMINISHES EARLY THIS EVENING WITH WINDS VEERING TO A W/NW DIRECTION. LEFTOVER SHALLOW MOISTURE MAY ONCE AGAIN MANIFEST ITSELF IN EITHER VISIBILITY OR CEILING RESTRICTIONS TOWARDS DAYBREAK WEDNESDAY. ANY LOW STRATUS AND/OR FOG WILL SLOWLY MIX OUT WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY. CONVECTIVE TEMPS IN THE MID AND UPPER 70S COMBINED WITH COLD ADVECTION WILL SUPPORT A HEALTHY CU FIELD BY EARLY WEDNESDAY AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM....NIELD AVIATION...SMF
Hazardous weather outlook, Aug 9, 4:03 PM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 403 PM EDT TUE AUG 9 2011 INZ021-028>031-035>049-051>057-060>065-067>072-101430- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 403 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS...HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING ALL LIKELY. THUNDERSTORMS WILL BE MOST LIKELY BETWEEN 5 PM AND 10 PM...WITH THE GREATEST COVERAGE EXPECTED TO BE ALONG AND TO THE NORTHEAST OF INTERSTATE 74. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO TELL IF ANY OF THE STORMS COULD BE SEVERE. HOWEVER...GUSTY WINDS...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING CAN HAPPEN WITH ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN/SMF
In the hours before
Local storm report, Aug 9, 8:18 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG MARIETTA 39.44N 85.88W
08/09/2011 SHELBY IN COUNTY OFFICIAL
TREE LIMBS DOWN
&&
SMFLECHTLocal storm report, Aug 9, 8:24 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
824 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 5 N HOPE 39.37N 85.77W
08/09/2011 U0.75 INCH SHELBY IN TRAINED SPOTTER
NICKEL SIZE HAIL
&&
BHHLocal storm report, Aug 9, 8:30 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 4 NNE HOPE 39.35N 85.74W
08/09/2011 U0.25 INCH SHELBY IN AMATEUR RADIO
&&
BHHLocal storm report, Aug 9, 8:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 4 ENE HARTSVILLE 39.29N 85.63W
08/09/2011 U1.00 INCH DECATUR IN AMATEUR RADIO
ACCOMPANIED BY ESTIMATED WINDS OF 60 MPH
&&
BHHLocal storm report, Aug 9, 8:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 4 ENE HARTSVILLE 39.29N 85.63W
08/09/2011 E60 MPH DECATUR IN AMATEUR RADIO
LOCATED AT 800 WEST AND STATE ROAD 46. ACCOMPANIED BY
1-INCH HAIL
&&
BHHLocal storm report, Aug 9, 8:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
853 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 3 S ADVANCE 39.95N 86.62W
08/09/2011 BOONE IN TRAINED SPOTTER
POWER LINES DOWN AT 9967 WEST AND 600 SOUTH. TIME
ESTIMATED.
0630 PM TSTM WND GST NEW ROSS 39.96N 86.71W
08/09/2011 E65.00 MPH MONTGOMERY IN TRAINED SPOTTER
WINDS ESTIMATED AT 60-65 MPH. ACCOMPANIED BY DIME TO
NICKEL SIZE HAIL.
0638 PM TSTM WND DMG 1 N JAMESTOWN 39.94N 86.63W
08/09/2011 BOONE IN TRAINED SPOTTER
PEA SIZE HAIL. ESTIMATED 40 TO 50 MPH WIND GUSTS AND
SEVERAL TREE BRANCHES DOWN.
0641 PM HAIL 1 N JAMESTOWN 39.94N 86.63W
08/09/2011 E0.75 INCH BOONE IN TRAINED SPOTTER
0645 PM HAIL 3 NNE LIZTON 39.93N 86.52W
08/09/2011 U0.25 INCH BOONE IN TRAINED SPOTTER
0648 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
08/09/2011 E50.00 MPH HENDRICKS IN TRAINED SPOTTER
40-50 MPH WIND GUSTS IN SE BROWNSBURG.
0649 PM TSTM WND DMG 2 NNE LIZTON 39.91N 86.53W
08/09/2011 HENDRICKS IN TRAINED SPOTTER
2-FOOT LIVE TREE ACROSS ROAD, ACCOMPANIED BY NICKEL SIZE
HAIL
0649 PM HAIL 2 NNE LIZTON 39.91N 86.53W
08/09/2011 U0.75 INCH HENDRICKS IN TRAINED SPOTTER
NICKEL SIZE HAIL ACCOMPANIED BY 2 FOOT DIAMETER TREE DOWN
ACROSS ROAD
0650 PM TSTM WND DMG 3 S ADVANCE 39.95N 86.62W
08/09/2011 BOONE IN TRAINED SPOTTER
SEVERAL POWER LINES DOWN ACROSS STATE ROAD 75. TIME
ESTIMATED.
0650 PM TSTM WND DMG 2 NNE LIZTON 39.91N 86.53W
08/09/2011 HENDRICKS IN TRAINED SPOTTER
THUNDERSTORM WINDS BLEW A 2-FOOT DIAMETER TREE DOWN
ACROSS STATE ROAD 39 AND COUNTY ROAD 1025N
0652 PM HAIL BROWNSBURG 39.84N 86.39W
08/09/2011 M1.00 INCH HENDRICKS IN AMATEUR RADIO
0655 PM HAIL 10 NNW INDIANAPOLIS 39.91N 86.22W
08/09/2011 M1.00 INCH MARION IN TRAINED SPOTTER
QUARTER SIZED HAIL ACCOMPANIED BY 50 MPH WINDS AT 86TH
AND TOWNSHIP LINE ROAD.
0656 PM HAIL 3 E AVON 39.76N 86.33W
08/09/2011 E0.50 INCH HENDRICKS IN AMATEUR RADIO
AT US 36 AND RACEWAY RD.
0705 PM TSTM WND DMG 3 NNE JAMESTOWN 39.97N 86.61W
08/09/2011 BOONE IN PUBLIC
8 TELEPHONE POLES DOWN IN THE 6000 SOUTH AND STATE ROAD
75 AREA. TIME APPROX.
0706 PM TSTM WND GST INDIANAPOLIS INT'L AIRP 39.72N 86.29W
08/09/2011 M58.00 MPH MARION IN ASOS
0707 PM HAIL 1 N CLERMONT 39.83N 86.32W
08/09/2011 E0.75 INCH MARION IN TRAINED SPOTTER
0720 PM HAIL 5 S INDIANAPOLIS 39.70N 86.15W
08/09/2011 U0.50 INCH MARION IN AMATEUR RADIO
LOCATED AT INTERSTATE 465 AND STATE ROUTE 135
0725 PM HAIL 8 SE INDIANAPOLIS 39.69N 86.04W
08/09/2011 E0.75 INCH MARION IN CO-OP OBSERVER
AT SOUTHPORT AND I-65. ACCOMPANIED BY 40 MPH WINDS.
0725 PM HAIL 7 ESE INDIANAPOLIS 39.74N 86.02W
08/09/2011 E0.25 INCH MARION IN TRAINED SPOTTER
AT FRANKLIN AND RAYMOND. ACCOMPANIED BY 40 MPH WINDS.
0727 PM HAIL 7 SE INDIANAPOLIS 39.70N 86.05W
08/09/2011 U0.75 INCH MARION IN NWS EMPLOYEE
0729 PM HAIL 9 SSE INDIANAPOLIS 39.66N 86.08W
08/09/2011 U0.50 INCH MARION IN AMATEUR RADIO
0810 PM TSTM WND DMG MARIETTA 39.44N 85.88W
08/09/2011 SHELBY IN COUNTY OFFICIAL
TREE LIMBS DOWN
0817 PM HAIL 5 N HOPE 39.37N 85.77W
08/09/2011 U0.75 INCH SHELBY IN TRAINED SPOTTER
NICKEL SIZE HAIL
0821 PM HAIL 4 NNE HOPE 39.35N 85.74W
08/09/2011 U0.25 INCH SHELBY IN AMATEUR RADIO
0832 PM HAIL 4 ENE HARTSVILLE 39.29N 85.63W
08/09/2011 U1.00 INCH DECATUR IN AMATEUR RADIO
ACCOMPANIED BY ESTIMATED WINDS OF 60 MPH
0832 PM TSTM WND GST 4 ENE HARTSVILLE 39.29N 85.63W
08/09/2011 E60.00 MPH DECATUR IN AMATEUR RADIO
LOCATED AT 800 WEST AND STATE ROAD 46. ACCOMPANIED BY
1-INCH HAIL
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:37 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.